Alert archive / Texas / Flash Flood Watches in 2015

Flash Flood Watch 3, NWS Midland/Odessa, TX

May 3, 20154 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at May 3, 2015, 4:55 AM CDT for 4 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at May 4, 2015, 7:00 PM CDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
May 3, 2015, 4:55 AM CDT (09:55 UTC)
In effect from
May 4, 2015, 7:00 PM CDT
Expired
May 5, 2015, 10:00 AM CDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX

The radar

The Midland/Odessa radar (KMAF), 92 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2015-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2015-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2963 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

263 
WGUS64 KMAF 030955
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
455 AM CDT SUN MAY 3 2015

...FLASH FLOOD WATCH MONDAY NIGHT FOR SOUTHEAST NEW MEXICO AND THE
WESTERN PERMIAN BASIN...

.THE APPROACH OF A STRONG UPPER LEVEL TROUGH WILL COMBINE WITH
GOOD LOW LEVEL MOISTURE AND A DRYLINE TO PRODUCE LARGE THUNDERSTORMS
OVER THE AREA MONDAY AFTERNOON AND EVENING.  AN UNUSUALLY MOIST
ATMOSPHERE AND POSSIBLE TRAINING OF STORMS WILL CREATE THE
POTENTIAL FOR LOCALLY HEAVY RAIN THAT MAY LEAD TO FLASH FLOODING
MONDAY NIGHT.  THE GREATEST CHANCE FOR HEAVY RAIN LOOKS TO BE OVER
SOUTHEAST NEW MEXICO AND THE WESTERN PERMIAN BASIN.

NMZ027>029-033-034-TXZ045-050-040000-
/O.NEW.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS
455 AM CDT SUN MAY 3 2015 /355 AM MDT SUN MAY 3 2015/

...FLASH FLOOD WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST NEW MEXICO AND 
  WEST TEXAS...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST NEW 
  MEXICO...CENTRAL LEA COUNTY...EDDY COUNTY PLAINS...GUADALUPE 
  MOUNTAINS OF EDDY COUNTY...NORTHERN LEA COUNTY AND SOUTHERN 
  LEA COUNTY. IN WEST TEXAS...ANDREWS AND GAINES. 

* FROM MONDAY EVENING THROUGH TUESDAY MORNING

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH AMOUNTS. LOCAL AMOUNTS
  HIGHER.

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING OF
  FLOOD PRONE AND URBAN AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
5 follow-up statements
273 
WGUS64 KMAF 032015
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
315 PM CDT SUN MAY 3 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING FOR SOUTHEAST NEW MEXICO AND PORTIONS OF
THE WESTERN LOW ROLLING PLAINS...

.AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH ABUNDANT LOW
LEVEL MOISTURE AND A DRYLINE TO PRODUCE WIDESPREAD THUNDERSTORMS
OVER WEST TEXAS AND SOUTHEAST NEW MEXICO MONDAY AFTERNOON AND
EVENING.  AN UNUSUALLY MOIST ATMOSPHERE AND POSSIBLE TRAINING OF
STORMS MAY RESULT CREATE IN POTENTIALLY HEAVY RAINFALL LEADING TO
FLASH FLOODING MONDAY NIGHT...ESPECIALLY OVER SOUTHEAST NEW MEXICO
AND PORTIONS OF THE WESTERN LOW ROLLING PLAINS.

NMZ027>029-033-034-TXZ045-050-041200-
/O.CON.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS
315 PM CDT SUN MAY 3 2015 /215 PM MDT SUN MAY 3 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN LOW ROLLING
  PLAINS...INCLUDING GAINES AND ANDREWS COUNTIES.

* FROM MONDAY EVENING THROUGH TUESDAY MORNING

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH AMOUNTS.  LOCAL AMOUNTS
  HIGHER.

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AND URBAN AREAS.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
906 
WGUS64 KMAF 040823
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
323 AM CDT MON MAY 4 2015

...FLASH FLOOD WATCH REMAINS IN EFFECT TONIGHT FOR SOUTHEAST NEW
MEXICO AND PORTIONS OF THE WESTERN PERMIAN BASIN...

.AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH ABUNDANT LOW
LEVEL MOISTURE... DAYTIME HEATING... AND UPSLOPE FLOW TO PRODUCE
WIDESPREAD THUNDERSTORMS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO
THIS AFTERNOON AND EVENING. AN UNUSUALLY MOIST ATMOSPHERE AND
POSSIBLE TRAINING OF STORMS MAY CREATE THE POTENTIAL FOR HEAVY
RAINFALL LEADING TO FLASH FLOODING TONIGHT... ESPECIALLY OVER
SOUTHEAST NEW MEXICO AND PORTIONS OF THE WESTERN PERMIAN BASIN.

NMZ027>029-033-034-TXZ045-050-050000-
/O.CON.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS
323 AM CDT MON MAY 4 2015 /223 AM MDT MON MAY 4 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST 
  TEXAS...ANDREWS AND GAINES. 

* TONIGHT.

* AMOUNTS...WIDESPREAD ONE HALF TO ONE INCH AMOUNTS. LOCAL 1 TO 3
  INCHES POSSIBLE.

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
743 
WGUS64 KMAF 041913
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
213 PM CDT MON MAY 4 2015

...FLASH FLOOD WATCH IS IN EFFECT TONIGHT FOR SOUTHEAST NEW MEXICO
AND PORTIONS OF THE WESTERN AND NORTHERN PERMIAN BASIN...

.AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH ABUNDANT LOW
LEVEL MOISTURE...DAYTIME HEATING...AND UPSLOPE FLOW TO PRODUCE 
WIDESPREAD THUNDERSTORMS OVER WEST TEXAS AND SOUTHEAST NEW MEXICO
INTO THE EVENING. AN UNUSUALLY MOIST ATMOSPHERE AND POSSIBLE
TRAINING OF STORMS MAY CREATE THE POTENTIAL FOR HEAVY RAINFALL
LEADING TO FLASH FLOODING TONIGHT...ESPECIALLY OVER SOUTHEAST NEW
MEXICO AND PORTIONS OF THE WEST AND NORTH PERMIAN BASIN.

TXZ046-047-051200-
/O.EXA.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DAWSON-BORDEN-
INCLUDING THE CITY OF...LAMESA
213 PM CDT MON MAY 4 2015

...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS EXPANDED THE

* FLASH FLOOD WATCH TO INCLUDE A PORTION OF WEST TEXAS...
  INCLUDING THE FOLLOWING AREAS BORDEN AND DAWSON COUNTIES.

* FROM 7 PM CDT THIS EVENING THROUGH TUESDAY MORNING.

* AMOUNTS...AMOUNTS OF 1 TO 3 INCHES POSSIBLE...HIGHER LOCAL AMOUNTS.

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

NMZ027>029-033-034-TXZ045-050-051200-
/O.CON.KMAF.FF.A.0003.150505T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...ANDREWS
213 PM CDT MON MAY 4 2015 /113 PM MDT MON MAY 4 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT /6 PM MDT/
THIS EVENING THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST 
  TEXAS...ANDREWS AND GAINES. 

* FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH TUESDAY MORNING

* AMOUNTS...AMOUNTS OF 1 TO 3 INCHES POSSIBLE...HIGHER LOCAL
  AMOUNTS TO 4 INCHES.

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
971 
WGUS64 KMAF 050848
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
348 AM CDT TUE MAY 5 2015

...FLASH FLOOD WATCH IS IN EFFECT EARLY THIS MORNING FOR SOUTHEAST
NEW MEXICO AND PORTIONS OF THE WESTERN AND NORTHERN PERMIAN
BASIN...

.AN APPROACHING UPPER LEVEL TROUGH HAS COMBINED WITH ABUNDANT LOW
LEVEL MOISTURE AND UPSLOPE FLOW TO PRODUCE WIDESPREAD THUNDERSTORMS
OVER SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN.  AN
UNUSUALLY MOIST ATMOSPHERE AND THUNDERSTORMS TRAINING OVER THE
SAME AREAS WILL LIKELY RESULT IN FLASH FLOODING IN THESE AREAS
THROUGH 7 AM CDT/6 AM MDT. 

NMZ027>029-033-034-TXZ045>047-050-051200-
/O.CON.KMAF.FF.A.0003.000000T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-ANDREWS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS
348 AM CDT TUE MAY 5 2015 /248 AM MDT TUE MAY 5 2015/

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT /6 AM MDT/
THIS MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND WEST TEXAS...INCLUDING 
  THE FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN WEST 
  TEXAS...ANDREWS...BORDEN...DAWSON AND GAINES. 

* UNTIL 7 AM CDT /6 AM MDT/ THIS MORNING

* AMOUNTS...AMOUNTS OF 1 TO 2 INCHES POSSIBLE...HIGHER LOCAL 
  AMOUNTS TO 3 INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$
920 
WGUS64 KMAF 051120
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 AM CDT TUE MAY 5 2015

...FLASH FLOOD WATCH IS IN EFFECT THIS MORNING FOR PORTIONS OF
THE WESTERN AND NORTHERN PERMIAN BASIN...

.AN APPROACHING UPPER LEVEL TROUGH HAS COMBINED WITH ABUNDANT LOW
LEVEL MOISTURE AND UPSLOPE FLOW TO PRODUCE WIDESPREAD
THUNDERSTORMS OVER THE NORTHWESTERN AND NORTHERN PERMIAN BASIN.
AN UNUSUALLY MOIST ATMOSPHERE AND THUNDERSTORMS TRAINING OVER THE
SAME AREAS WILL LIKELY RESULT IN FLASH FLOODING IN THESE AREAS
THROUGH 10 AM CDT.  

NMZ027>029-033-034-051230-
/O.CAN.KMAF.FF.A.0003.000000T0000Z-150505T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM...
HOBBS...LOVINGTON...EUNICE...JAL
520 AM MDT TUE MAY 5 2015

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST NEW MEXICO HAS
BEEN CANCELLED. THE THREAT FOR HEAVY RAINFALL HAS SHIFTED NORTH
AND EAST OF THE AREA, SO ADDITIONAL FLASH FLOODING IS NO EXPECTED.

$$

TXZ045>047-050-051500-
/O.EXT.KMAF.FF.A.0003.000000T0000Z-150505T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GAINES-DAWSON-BORDEN-ANDREWS-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...ANDREWS
620 AM CDT TUE MAY 5 2015

...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF WEST TEXAS...INCLUDING THE FOLLOWING AREAS... 
  ANDREWS...BORDEN...DAWSON AND GAINES. 

* UNTIL 10 AM CDT THIS MORNING

* AMOUNTS...AMOUNTS OF 1 TO 2 INCHES POSSIBLE...HIGHER LOCAL 
  AMOUNTS TO 3 INCHES. 

* RAPID RUNOFF FROM HEAVY RAINFALL MAY RESULT IN FLASH FLOODING 
  OF FLOOD PRONE AND URBAN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING.  FLASH FLOODING IS A VERY DANGEROUS SITUATION.

&&

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at May 3, 4:43 AM CDT, 12 minutes earlier.

Area forecast discussion, May 3, 4:43 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 AM CDT Sun May 3 2015

.DISCUSSION...
The upper ridge over the area slowly slides east today as an upper
trough moves ashore the CA coast.  This trough will bring a chance
of the storms to the region as it moves east... passing over the 4
corners region early Tuesday and Rockies early Wednesday.  As it
moves off to the NE a stronger low over the Pacific NW will dig down
the coast.  This will keep the region unstable through the week and
keep low chances of storms in the forecast.

Will have another warm day today with highs near normal and
increasing clouds.  Chance of afternoon/evening storms mainly for SE
NM... the Trans Pecos... down through the Davis Mountains.  To have
rain need decent moisture to work with.  Current dewpts in the 30s
and 40s... this needs to significantly increase before have
potential for heavy rain.  Latest model guidance shows dewpts climb
into the low 60s Monday.

Not expecting much in the way of severe wx today but cant completely
rule it out.  Moisture should be pushed back to the mountains and
when combined with daytime heating storm development over the higher
elevation possible.  In addition to orographic lift may have a weak
shortwave move over the area to help storm initiation... but dont see
much sign of a dryline today.  Have expanded pops westward this
afternoon as meso eta qpf develops considerable amounts of precip
back across the western CWA.

Severe wx potential increases on Monday as convergence along the
dryline increases and upper support improves.  Have added mention of
large hail and damaging wind to wx grid Monday afternoon along the
dryline.  Model sounding Monday afternoon/evening for FST shows good
turning of the wind with height and good speed shear so will
continue to mention isolated tornadoes.  For time being with leave
mention of severe in forecast for all of Monday night but expect
most severe storms will be in the 18z-06z time period.  Expect
sometime overnight severe potential should change over to heavy
rain. Model soundings for the Permian Basin show PW climb over 1
inch by 12z Monday and stay elevated through Tuesday.  Have heaviest
qpf over SE NM and Western Permian Basin... will be issuing a Flash
Flood Watch for this area for Monday night.  Later shifts may expand
this watch both in coverage and time.

The dryline will be farther east on Tuesday and the upper low will
be moving over the 4 corners region which is a favorable location
for severe wx across W TX and SE NM.  Will continue likely pops
Tuesday but not add mention of severe storms to the forecast yet but
continue to mention severe potential in HWO.  SWODY3 has the eastern
half of the CWA in a slight risk so Tuesday may turn out to be a
bigger severe day than Monday.  Low chance of storms continue
through the extended mainly for eastern CWA along/east of a daily
dryline.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 85  61  77  61  /  20  10  30  70
BIG SPRING TX              87  63  80  61  /  10  10  20  60
CARLSBAD NM                89  58  83  57  /  30  20  50  70
DRYDEN TX                  87  66  85  66  /  10  10  30  40
FORT STOCKTON TX           89  63  82  62  /  20  20  30  50
GUADALUPE PASS TX          84  54  79  56  /  20  20  40  60
HOBBS NM                   85  59  76  58  /  30  20  40  80
MARFA TX                   83  48  80  50  /  30  20  20  50
MIDLAND INTL AIRPORT TX    86  63  78  62  /  10  10  30  60
ODESSA TX                  86  62  78  62  /  20  10  30  70
WINK TX                    91  62  82  62  /  30  20  40  70

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH from Monday evening through late Monday night
     FOR THE FOLLOWING ZONES... Central Lea County...Eddy County
     Plains...Guadalupe Mountains of Eddy County...Northern Lea
     County...Southern Lea County.

TX...FLASH FLOOD WATCH from Monday evening through Tuesday morning
     FOR THE FOLLOWING ZONES... Andrews...Gaines.

&&

27/72

Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland

Check us out on the internet at:
http://weather.gov/midland
Hazardous weather outlook, May 3, 4:05 AM CDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
405 AM CDT SUN MAY 3 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-040915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
405 AM CDT SUN MAY 3 2015 /305 AM MDT SUN MAY 3 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
MAINLY ALONG AND WEST OF A SEMINOLE TO FORT STOCKTON TO BIG BEND
LINE. STORMS MAY BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY
WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM CHANCES WILL CONTINUE MONDAY THROUGH SATURDAY...
STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY THROUGH TUESDAY.
THE MAIN THREATS INCLUDE LARGE HAIL...DAMAGING WIND...AND LOCALLY
HEAVY RAIN THAT MAY RESULT IN FLASH FLOODING. AN ISOLATED TORNADO
OR TWO CANNOT BE RULED OUT.

HEAVY RAINFALL LOOKS LIKELY MONDAY NIGHT WITH ACCUMULATIONS UP TO
1.5 INCHES POSSIBLE ACROSS SOUTHEAST NEW MEXICO AS WELL AS GAINES
AND ANDREWS COUNTIES. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN
ISSUED FOR THESE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 3:47 PM CDTSpecial Weather StatementMAF43 min
May 3, 4:38 PM CDTSpecial Weather StatementMAFPecos52 min
May 3, 6:14 PM CDTSpecial Weather StatementMAFLoving46 min
May 3, 3:39 PM CDTSpecial Weather StatementMAFEddy51 min
May 3, 4:18 PM CDTSpecial Weather StatementMAFLea42 min
May 3, 4:59 PM CDTSpecial Weather StatementMAFLea46 min
May 3, 5:44 PM CDTSpecial Weather StatementMAFLea46 min
May 3, 6:30 PM CDTSpecial Weather StatementMAFLea45 min

Nearby

Flash Flood Watches in Texas, 2015Flash Flood Watches in New Mexico, 2015Every flash flood watch in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.